Evidence map›Paper›PMID 25477616›Full record

ArticleHospital pharmacy2014

Interstitial pneumonitis from treatment with gemcitabine.

Brolin B Poole, Leslie A Hamilton, Megan M Brockman, Debbie C Byrd

Open access · greenAbstract read
In one paragraph

Article in Hospital pharmacy, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers.

0numbers the graph read from it
0cells of the map it votes in
8citing papers in PubMed
0.5field-weighted citation impact, top 31% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

8 citing papers in PubMed, 18 citations in OpenAlex.

  1. Drug-Induced Interstitial Lung Disease in Lung Cancer Patients.Respiration; international review of thoracic diseases · 2026
    Review
  2. Article
  3. Article
  4. Observational
  5. Article
  6. Journal of medical imaging and radiation oncology · 2022
    Article
  7. Article
  8. Pneumonitis in Patients Treated With Anti-Programmed Death-1/Programmed Death Ligand 1 Therapy.Journal of clinical oncology : official journal of the American Society of Clinical Oncology · 2017
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Brolin B PoolePGY1 Pharmacy Resident, Department of Pharmacy, University of Tennessee Medical Center , Knoxville, Tennessee.
Leslie A HamiltonAssistant Professor, Department of Clinical Pharmacy, University of Tennessee College of Pharmacy , Knoxville, Tennessee.
Megan M BrockmanClinical Pharmacist, Department of Pharmacy, University of Tennessee Medical Center , Knoxville, Tennessee.
Debbie C ByrdProfessor and Associate Dean, Department of Clinical Pharmacy, University of Tennessee College of Pharmacy , Knoxville, Tennessee.
University of Tennessee at Knoxville · USKnoxville College · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionThe use of gemcitabine may lead to numerous adverse effects ranging from mild to very severe, such as interstitial pneumonitis. The diagnosis of this complication is based on multiple laboratory findings, radiographic evidence, and high clinical suspicion. Presented is a case report of a patient who met these criteria and had onset consistent with drug-induced interstitial pneumonitis. CASE PRESENTATION: A 76-year-old White female was treated with gemcitabine for pancreatic cancer. Two months after the initiation of therapy, she was admitted to the hospital for worsening dyspnea and cough. High clinical suspicion, bilateral interstitial opacities on chest x-ray, worsening pulmonary status, and onset 2 months after initiation of therapy led to the diagnosis of gemcitabine-induced interstitial pneumonitis. Steroid therapy with prednisone was initiated, and the patient's clinical symptoms and radiographic findings improved. DISCUSSION: Gemcitabine-induced interstitial pneumonitis is well described in the literature. It is a rare but serious complication associated with gemcitabine therapy in which patients present with worsening dyspnea. Most patients only require supportive care and discontinuation of the drug for treatment, but in severe cases supplemental oxygen and steroid therapy must be used before resolution of symptoms. It is important to obtain an accurate medication history to evaluate for other potentially pulmonary toxic medications. Radiographic findings such as bilateral infiltrates should be completely resolved after therapy.

conclusionRadiographic findings, clinical symptoms, and clinical suspicion can lead to early recognition of interstitial pneumonitis from gemcitabine. Physician awareness of this adverse effect and early recognition are keys to providing prompt treatment in resolving symptoms and decreasing mortality.

Indexed as

gemcitabinepneumonitispulmonary toxicity

Identifiers

PMID25477616
PMCPMC4252188
OpenAlexW2019078926

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.